Alert archive / Missouri / Areal Flood Advisories in 2015
Areal Flood Advisory 21, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at Jun 17, 2015, 10:09 AM CDT for 7 counties in Illinois; 14 counties in Missouri. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2015, 10:09 AM CDT (15:09 UTC)
- Expired
- Jun 17, 2015, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
All 21 counties
Calhoun County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Audrain County, MO, Callaway County, MO, City of Saint Louis, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Lincoln County, MO, Montgomery County, MO, Osage County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 49 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.2 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
301
WGUS83 KLSX 171509
FLSLSX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE ST LOUIS MO
1009 AM CDT WED JUN 17 2015
ILC013-083-117-119-133-157-163-MOC007-027-055-071-073-099-113-139-
151-183-189-219-221-510-172100-
/O.NEW.KLSX.FA.Y.0021.150617T1509Z-150617T2100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
CALHOUN IL-CALLAWAY MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
JEFFERSON MO-LINCOLN MO-MONTGOMERY MO-OSAGE MO-ST. CHARLES MO-
ST. LOUIS MO-WARREN MO-WASHINGTON MO-ST. LOUIS CITY MO-AUDRAIN MO-
1009 AM CDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
EASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
GASCONADE COUNTY IN EAST CENTRAL MISSOURI...
JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
MONROE COUNTY IN SOUTHWEST ILLINOIS...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
NORTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
NORTHWESTERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
OSAGE COUNTY IN CENTRAL MISSOURI...
SOUTH CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI...
SOUTHERN JERSEY COUNTY IN SOUTHWEST ILLINOIS...
SOUTHWESTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
ST. LOUIS CITY IN EAST CENTRAL MISSOURI...
WARREN COUNTY IN EAST CENTRAL MISSOURI...
WESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
WESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL 400 PM CDT
* AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
DETECTED SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE
ADVISORY AREA. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH
HIGH RAINFALL RATES WILL MOVE THROUGH THE AREA LATE THIS MORNING
AND EARLY THIS AFTERNOON. MUCH OF THIS AREA HAS SATURATED GROUND
AS WELL AS STREAMS AND CREEKS RUNNING NEAR BANKFULL FROM HEAVY
RAINS LAST NIGHT. THIS ADDITIONAL RAINFALL WILL LEAD TO MINOR
FLOODING AND PONDING OF WATER ON ROADS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING
INCLUDE...AFFTON...ALTON...ANTONIA...ARNOLD...BALLWIN...BARNHART...
BEL-RIDGE...BELLEFONTAINE NEIGHBORS...BERKELEY...BETHALTO...BLACK
JACK...BOURBON...BRENTWOOD...BRIDGETON...BYRNES MILL...CAHOKIA...
CASEYVILLE...CEDAR HILL...CENTREVILLE...CHESTERFIELD...CLARKSON
VALLEY...CLAYTON...COLUMBIA...COOL VALLEY...COTTLEVILLE...
CRESTWOOD...CREVE COEUR...CRYSTAL CITY...DARDENNE PRAIRIE AND DE
SOTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AN URBAN AND SMALL STREAM FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS
ARE ELEVATED OR PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING
OR IS IMMINENT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3913 9193 3912 9001 3808 9002 3808 9020
3813 9025 3808 9035 3808 9153 3815 9154
3816 9165 3828 9165 3828 9193
$$
GKS1 follow-up statement
502
WGUS83 KLSX 172107
FLSLSX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CDT WED JUN 17 2015
ILC013-083-117-119-133-157-163-MOC007-027-055-071-073-099-113-139-
151-183-189-219-221-510-172118-
/O.EXP.KLSX.FA.Y.0021.000000T0000Z-150617T2100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
CALHOUN IL-CALLAWAY MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
JEFFERSON MO-LINCOLN MO-MONTGOMERY MO-OSAGE MO-ST. CHARLES MO-
ST. LOUIS MO-WARREN MO-WASHINGTON MO-ST. LOUIS CITY MO-AUDRAIN MO-
407 PM CDT WED JUN 17 2015
...THE URBAN AND SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR
SOUTH CENTRAL AUDRAIN...ST. LOUIS CITY...NORTHERN WASHINGTON...
WARREN...ST. LOUIS...ST. CHARLES...OSAGE...MONTGOMERY...LINCOLN...
JEFFERSON...GASCONADE...FRANKLIN...NORTHERN CRAWFORD...EASTERN
CALLAWAY...CALHOUN...WESTERN ST. CLAIR...NORTHWESTERN RANDOLPH...
MONROE...WESTERN MADISON...SOUTHWESTERN MACOUPIN AND SOUTHERN JERSEY
COUNTIES HAS BEEN ALLOWED TO EXPIRE...
ALTHOUGH SCATTERED SHOWERS AND A FEW STORMS WILL CONTINUE TO MOVE
THROUGH THIS AREA UNTIL EARLY EVENING...IT DOES NOT APPEAR THAT
THESE WILL BE PERSISTENT ENOUGH OR CONTAIN HIGH RAINFALL RATES TO
PRODUCE FLOODING LATE THIS AFTERNOON INTO THE EVENING. EXCESS
RUNOFF FROM PREVIOUS HEAVY RAIN HAS ENDED OVER THE ADVISORY AREA.
STREAMS AND CREEKS IN THE ADVISORY AREA HAVE RECEDED OR WERE
BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3913 9193 3912 9001 3808 9002 3808 9020
3813 9025 3808 9035 3808 9153 3815 9154
3816 9165 3828 9165 3828 9193
$$
GKSWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Jun 17, 7:05 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 17, 7:05 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
705 AM CDT Wed Jun 17 2015
.SHORT TERM: (Through This Afternoon)
Issued at 338 AM CDT Wed Jun 17 2015
Upper level HIGH remains anchored over the southeastern CONUS early
this morning and maintains a weak SW flow aloft over our region that
originates from the western Gulf of Mexico. A very moist airmass
thru the column continues to prevail over much of our region
featuring PWs of around 2.25 inches. A stream of upper level
disturbances extends from eastern OK thru the STL metro area and
into central IN. Bill is now a tropical depression and was slightly
to the west of Houston, TX. One wave of heavy rainfall has exited
our area and dumped a widespread 1 to 3 inches of rainfall for many
areas near and south and east of the STL metro area, where a Flood
Advisory was recently expanded and extended until late morning.
Unfortunately, new rain is forming back into central MO and is
moving back into these rain soaked areas. The models are also quite
insistent on explosive new development back into southwest MO just
before 12z this morning and the radar mosaic shows some new cells
currently. A surface front was in the process of forming back to
the north into far northern MO and central IL with a light south
flow over much of the area. Otherwise, temps were in the upper 60s
and lower 70s for most areas.
Model data continues to show good consensus on rain filling back in
a narrow ribbon from near and a bit north of I-44, covering some of
central MO and southeast MO, much of STL metro, and much of
southwest IL. This is then expected to continue until around midday
with rain then scattering out thru the afternoon. Have followed
these trends in PoPs, forecasting above MOS PoPs at all locations.
The tropical nature of the column may limit thunder early on, but
lack of thunder is not expected to preclude additional heavy
rainfall potential.
Needless to say, the Flash Flood Watch continues thru this period.
Continued to lean on the warm side of MOS for max temps once again,
especially if the scattering out of pcpn in the afternoon indeed
occurs. Temps then may be not warm enough.
TES
.LONG TERM: (Tonight through Tuesday)
Issued at 307 AM CDT Wed Jun 17 2015
Focus continues to be flooding threat thru the end of the week.
Mdls continue to be in good agreement pulling remnants of TD Bill
newd thru the srn half of the CWA Fri into Sat. With the track still
expected to be across the srn portions of the CWA, will leave the
FFA as is for now.
The brief lull from this afternoon is expected to persist thru the
eve hours. With the LLJ increasing thru the night, expect precip to
develop across srn portions of the CWA along a convergence zone
ahead of the approaching low. The GFS has slowed the progression of
this low once again compared to 24 hrs ago, while the ECMWF remains
fairly consistent.
Mdls are in fairly good agreement with remnants of TD Bill pulling E
of the region on Sat, tho wud not be surprised if mdls continue to
slow down this timing. Regardless, seems clear that as this low
pulls out of the area, SW flow returns to the area with a thermal
ridge building into the area ahead of the next approaching cdfnt.
The GFS is cooler than the ECMWF, but given the height rises progd
by both mdls, have begun a warming trend thru next week.
Have kept lower PoPs going with differences in location of the sfc
fnt among mdl guidance.
Tilly
&&
.AVIATION: (For the 12z TAFs through 12z Thursday Morning)
Issued at 705 AM CDT Wed Jun 17 2015
IFR CIGs are mostly confined to around the UIN area this morning
and will slowly lift during the course of the morning. Otherwise,
main focus is next round of rain with some imbedded TSRA already
filling in over southwest MO and moving northeastward. This next
round should most directly affect the STL metro area but may also
impact COU as well but likely for a shorter period of time. UIN
should largely avoid this. This round of rain with TSRA is then
expected to diminish and/or pull out by early-mid afternoon
leaving behind scattered SHRA/TSRA. MVFR CIGs will exist for much
of the daytime period from cumulus development. A rain-free
period is then expected for much of the nighttime with scattered
TSRA developing again late. Surface winds to be light throughout
from the S-SW.
Specifics for KSTL: MVFR CIGs to develop with diurnal cumulus
cloud development later this morning and heavier rain and TSRA,
otherwise light rain until then. Rain and TSRA are then expected
to scatter out by late afternoon with a dry period for much of the
night. VFR for the night with scattered TSRA anticipated to re-
develop late. Otherwise, light S-SW winds less than 10kts.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Friday evening FOR Boone MO-Callaway
MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-Iron MO-
Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-Montgomery
MO-Osage MO-Reynolds MO-St. Charles MO-St. Francois MO-St.
Louis City MO-St. Louis MO-Ste. Genevieve MO-Warren MO-
Washington MO.
IL...FLASH FLOOD WATCH through Friday evening FOR Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jun 17, 3:51 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 351 AM CDT WED JUN 17 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 351 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT OCCASIONAL THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA... ESPECIALLY THE SOUTHERN HALF OF MISSOURI AND ILLINOIS. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH EARLY THIS EVENING...WITH THE PRIMARY THREAT BEING STRONG GUSTY WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. A FLASH FLOOD WATCH IS IN EFFECT. PLEASE REFER TO THE WATCH FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY EACH DAY FROM WEDNESDAY THROUGH FRIDAY WITH POTENTIAL FOR HEAVY RAINFALL AND FLOODING THROUGH THIS ENTIRE PERIOD. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 700 PM FRIDAY. PLEASE REFER TO THE WATCH FOR FURTHER INFORMATION. ISOLATED STRONG-SEVERE STORMS WILL BE POSSIBLE ON THURSDAY AND FRIDAY AFTERNOON AND EARLY EVENING WITH THE PRIMARY THREAT BEING STRONG GUSTY WINDS. A LOWER CHANCE FOR THUNDERSTORMS WILL THEN CONTINUE FROM SATURDAY THROUGH TUESDAY ACROSS PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:48 PM CDT | River Flood Warning | LSX | Fayette | 3 days |
| Jun 16, 9:07 PM CDT | Areal Flood Advisory | LSX | Madison, Monroe, Saint Clair | 6 hr |
| Jun 16, 9:31 PM CDT | Areal Flood Advisory | LSX | Randolph | 6 hr |
| Jun 17, 2:57 AM CDT | Areal Flood Advisory | LSX | Bond, Clinton, Fayette, Madison, Marion, Monroe and 3 more | 7 hr |
| Jun 16, 8:07 PM CDT | River Flood Warning | LSX | Osage | 3 days |
| Jun 16, 8:07 PM CDT | River Flood Warning | LSX | Cole | 70 hr |
| Jun 16, 8:18 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 8 days |
| Jun 16, 8:30 PM CDT | River Flood Warning | LSX | Jefferson | 6 days |
| Jun 16, 9:47 PM CDT | Areal Flood Advisory | LSX | Crawford, Franklin, Gasconade, Washington | 6 hr |
| Jun 17, 2:47 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 8 days |
Nearby
Areal Flood Advisories in Missouri, 2015Areal Flood Advisories in Illinois, 2015Every areal flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.